Doctor insights on:
Skin Atrophy Treatment
Atrophy usually refers to the skin-as you get older or if you have had alot of sun in the past-the dermis (that is the layer below the top layer which is called the epidermis) gets thinner and the skin looks more wrinked. Muscles and fat can also get thinner -this is another form of atrophy. Even the top layer gets thinner ...Read more
Are there any medications to reverse skin atrophy from cortisone? Also can high cortisol levels in body cause skin thinning?
Maybe and Yes: Yes to the second questions. Localized skin atrophy can be a side effect of cortisone type medications when injected locally. Image guidance, choice of steroid formulation & technique can minimize the risk, but does not eliminate it. It may improve with time. In a few of my own patients, I've had excellent results with dermal fillers injected by plastic surgeon or dermatologist. ...Read more
Depends: The diagnosis of growth hormone deficiency is not that simple. You would need to see an endocrinologist. Low igf1 can occur in other settings. Growth hormone is very costly. It has pros and cons to treatment. Good luck. ...Read more
Retinoic acid: Retinoic acid can be very helpful but you need an exam by a doctor first. ...Read more
Time and retinoids: Time and the use of retinoids may help the dermis to thicken. ...Read more
Can silikon 1000 be used to treat skin atrophy in my nose after several revisions failed to fix alar wall dent?
Prefer other fillers: There are other dermal fillers that are probably better to silicon --- consult with a cosmetic surgeon. ...Read more
Am I at risk of skin atrophy after using a prescribed ointment on my face containing clobetasol propionate ointment twice a day for 2 and a half days?
Can steroids taken for very long periods for years by inhalation cause skin atrophy and systemic effects?
I have a chalazion and the ophthalmologist suggested a steroid injection. I read online that this can cause skin atrophy. Is this true? : (Scared.
Hi I have skin atrophy from oral steroids, my skin burns and get irritated when I apply a basic moisturizer, how can I get back my skin?
Be careful: One of the other physicians stated that you could use a retinoid-while this is true it may irritate your skin and the results may be minimal. I would also be careful if you choose to have ipl treatment-it may help-just remember that thin skin scars more easily so go to someone that has had alot of experience. ...Read more
I had a drug allergy, I developed skin atrophy from oral steroids prednisone and it would burn from normal moisturizers the moisturizer gets stuck on?
Find the cause: Many conditions, in addition to aging (which normally is accompanied by mild cortical atrophy) can lead to this. This includes neurodegenerative conditions, nutritional deficiency, alcoholism, chronic oxygen deficiency, remote effect of cancer, genetic predisposition. See a neurologist. ...Read more
Atrophy testis: Unfortunately this cannot be reversed. The affected testis will be atrophic and small when compared to the normal side. ...Read more
Mostly no: Most forms of optic atrophy cannot be treated. If associated with multiple sclerosis, steroid infusions can help. If caused by thyroid nerve compression, then treatment of the orbital compression can reverse the atrophy. Sometimes it occurs in associated with long standing elevation of spinal fluid pressure and will improve if the pressure is relieved. A neuro-ophthalmologist can advise you. ...Read more
Not really: Optic atrophy is a condition in which the main nerve from the eye to the brain, loses its ability to transmit visual information to the brain. When the ophthalmologist looks at the nerve it will look pale white. When a nerve gets to the state, there is no treatment known as the nerve is essentially functionless. ...Read more
Vaginal estrogen: My favorite product is vagifem vaginal tablets. They dissolve in the vagina and are not as messy as vaginal creams. Vagifem causes almost no absorption of estrogen into the blood, so it is very safe. Atrophy takes time to improve, however. It will be a few weeks before you start noticing improvement. ...Read more